Alert archive / Florida / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Sep 10, 2017, 5:14 AM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 5:14 AM EDT (09:14 UTC)
- Expired
- Sep 10, 2017, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WGUS42 KMLB 100914 FLWMLB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Melbourne FL 514 AM EDT SUN SEP 10 2017 FLC061-111-101200- /O.NEW.KMLB.FA.W.0002.170910T0914Z-170910T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Lucie FL-Indian River FL- 514 AM EDT SUN SEP 10 2017 The National Weather Service in Melbourne has issued a * Flood Warning for... Northern St. Lucie County in east central Florida... Southeastern Indian River County in east central Florida... * Until 800 AM EDT * At 504 AM EDT, Doppler radar and automated rain gauges indicate that heavy rain that has fallen over northern St. Lucie County is lifting into southern portions of Indian River County. Automated rain gauge reports indicate up to 9 to 11 inches of rain have fallen in the Fort Pierce area, and local law enforcement and public reports have indicated numerous impassable roads and water entering into houses. Light to moderate rainfall will continue for the Fort Pierce area through early this morning, which will continue to aggravate ongoing flooding issues. However, additional significant rises in rainfall amounts are not expected. * Some locations that will experience flooding include... Fort Pierce, Vero Beach, and Vero Beach South. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 2740 8068 2772 8068 2760 8031 2733 8021 $$ Weitlich
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 10, 5:05 AM EDT, 9 minutes earlier.
Area forecast discussion, Sep 10, 5:05 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
505 AM EDT Sun Sep 10 2017
...Major Hurricane Irma Set to Move Through the Florida Keys...
.DISCUSSION...
Today-Tonight...Major Hurricane Irma continues its
forward motion to the northwest this morning just south of the
Florida Keys. Inland propagating rainbands, including a few
embedded rumbles of thunder, have already reached north through
all of east central Florida. The most intense rainfall thus far
has occurred along a convergent band of showers from just west of
Fort Pierce southeast toward Port St. Lucie. A couple of mesonet
sites support 3-hourly rainfall amounts of 6-8 inches, with over
10 inches reported south of Fort Pierce, coincidentally leading to
localized flash flooding. Additional rainfall amounts of 6-10
inches with isolated totals near 16 inches will be likely as Irma
continues to track north/northwest, bringing storm total rainfall
to 8-15 inches with isolated amounts near 20 inches.
The threat for tornadoes will also continue through tonight given
the amount of rotation in place on the eastern flank of Irma's
circulation. Storm-relative helicity values approaching 400-500
m2/s2 in the 0-1 km layer will continue to propagate north of Lake
Okeechobee and the Treasure Coast. Gradient winds will still support
tropical storm conditions for all of east central Florida, with
gusts to near hurricane force still very likely, especially
across Lake County. No matter how far east or west the center of
Irma's circulation tracks, damaging winds will still be a
possibility for all. Additionally, storm surge may reach up to 3
feet above ground level along the coast.
Monday-Tuesday Night...The eye of Irma should reach northern Florida
Monday morning as rain bands lift north and drier/subsiding air
gradually filter into east central Florida. Breezy south/southwest
winds will continue through the day, before diminishing by Tuesday
morning as the pressure gradient weakens. A stray shower or
thunderstorm will be possible Tuesday, but most locations will
remain rain-free given the continuation of relatively drier air
across the peninsula.
Wednesday-Sunday...Moisture return will take shape by midweek,
ramping thunderstorm chances back up through Thursday. Slightly
greater coverage can be expected along the Atlantic coast with
surface winds out of the southwest. The ridge axis will shift north
Friday into the weekend as Jose drifts north. Plenty of moisture
will be in place to spark isolated to scattered storms, before some
drier air filters south by late weekend into early next week with
Jose departing off to the north.
&&
.AVIATION...
Deteriorating conditions expected through the next 24 hours as
Irma closes in on Florida. Multiple TEMPO groups through the
forecast with onshore-moving showers from the Atlantic. On and off
showers will continue this morning with steadier rain settling in
this afternoon and evening. MVFR conditions will deteriorate
toward IFR criteria by this evening, especially for terminals
across the Treasure Coast. Winds will continue to increase
through the day as the eye of Irma moves across the western half
of Florida.
&&
.MARINE...
Today-Tonight...Hurricane Warnings remain in effect for the
coastal waters of east Central Florida as Major Hurricane Irma
churns through the Florida Keys and into the southwestern portion
of the peninsula. East to southeast winds will increase to 35-45
knots through the day as wave heights build to 15-25 feet. Winds
will gradually diminish from south to north by later tonight as
seas also slowly subside. Nonetheless, dangerous conditions will
continue through the night with wave heights remaining in the
10-15 foot range by Monday morning.
Monday-Wednesday...Gusty south/southwest winds will diminish in
the wake of Irma through the day on Monday as seas further
subside through midweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 77 86 73 / 100 100 80 20
MCO 79 75 84 73 / 100 100 70 20
MLB 86 79 89 74 / 100 100 70 20
VRB 85 79 90 74 / 100 100 60 20
LEE 80 76 83 73 / 100 100 90 20
SFB 80 77 85 73 / 100 100 70 20
ORL 80 76 84 73 / 100 100 70 20
FPR 86 79 90 74 / 100 100 50 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Volusia County-
Indian River-Inland Volusia County-Martin-Northern Brevard
County-Northern Lake County-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard County-Southern Lake County-St.
Lucie.
Tornado Watch until noon EDT today for Indian River-Martin-
Northern Brevard County-Okeechobee-Osceola-Southern Brevard
County-St. Lucie.
Hurricane Warning for Coastal Volusia County-Indian River-Inland
Volusia County-Martin-Northern Brevard County-Northern Lake
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-Southern Lake County-St. Lucie.
AM...Tornado Watch until noon EDT today for Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Hurricane Warning for Flagler Beach to Volusia-Brevard County
Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Guseman/Cristaldi/Lascody/Weitlich/Sharp/SmithIn the hours before
Local storm report, Sep 10, 2:45 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
245 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HEAVY RAIN 2 SSW FORT PIERCE 27.41N 80.33W
09/10/2017 M7.96 INCH ST. LUCIE FL MESONET
WEATHER UNDERGROUND SITE REPORTS A 3 HOUR RAINFALL TOTAL
OF 7.96 INCHES. A NEARBY SITE REPORTS 6.84 INCHES.
&&
JRSLocal storm report, Sep 10, 3:21 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD 2 SSW FORT PIERCE 27.42N 80.33W
09/10/2017 ST. LUCIE FL LAW ENFORCEMENT
REPORTS OF FLOODING IN A HOME ON EL RANCHO DR IN FORT
PIERCE
&&
JRSLocal storm report, Sep 10, 3:24 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
324 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD WSW FORT PIERCE 27.44N 80.32W
09/10/2017 ST. LUCIE FL LAW ENFORCEMENT
...UPDATED...A 1 MILE STRETCH OF US 1 FROM ORANGE AVE TO
VIRGINIA AVE IS IMPASSABLE DUE TO FLOODING
&&
JRSLocal storm report, Sep 10, 3:59 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
359 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM HEAVY RAIN 2 SSW FORT PIERCE 27.41N 80.33W
09/10/2017 M7.96 INCH ST. LUCIE FL MESONET
...UPDATED...WEATHER UNDERGROUND SITE REPORTS A 4 HOUR
RAINFALL TOTAL OF 10.46 INCHES. A NEARBY SITE REPORTS
8.85 INCHES.
&&
JRSLocal storm report, Sep 10, 4:32 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
432 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 2 WSW FORT PIERCE 27.42N 80.35W
09/10/2017 ST. LUCIE FL PUBLIC
PHOTO AND REPORT RELAYED VIA SOCIAL MEDIA OF WATER INSIDE
A HOME NEAR 25TH ST AND VIRGINIA AVE
&&
JRSLocal storm report, Sep 10, 5:08 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLASH FLOOD 2 SSW FORT PIERCE 27.41N 80.33W
09/10/2017 ST. LUCIE FL BROADCAST MEDIA
PHOTO RELAYED VIA SOCIAL MEDIA OF HOME AND PARKED CARS
FLOODED
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:34 PM EDT | Tornado Warning | MLB | Saint Lucie | 26 min |
| Sep 9, 9:59 PM EDT | Tornado Warning | MLB | Saint Lucie | 16 min |
| Sep 10, 1:54 AM EDT | Areal Flood Warning | MLB | Saint Lucie | 111 min |
| Sep 10, 3:24 AM EDT | Flash Flood Warning | MLB | Saint Lucie | 111 min |
| Sep 10, 3:49 AM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 16 min |
| Sep 10, 5:14 AM EDT | Tornado Warning | MLB | Brevard | 31 min |
| Sep 10, 5:53 AM EDT | Tornado Warning | MLB | Brevard | 22 min |
| Sep 10, 8:05 AM EDT | Areal Flood Warning | MLB | Saint Lucie | 3 hr |
| Sep 10, 8:18 AM EDT | Special Marine Warning | MLB | 42 min | |
| Sep 10, 8:35 AM EDT | Special Marine Warning | MLB | 55 min | |
| Sep 10, 9:19 AM EDT | Tornado Warning | MLB | Brevard | 26 min |
| Sep 10, 9:42 AM EDT | Areal Flood Warning | MLB | Indian River | 3 hr |
| Sep 10, 10:28 AM EDT | Tornado Warning | MLB | Osceola | 32 min |
| Sep 10, 11:01 AM EDT | Tornado Warning | MLB | Brevard | 29 min |
| Sep 10, 11:12 AM EDT | Tornado Warning | MLB | Brevard | 48 min |
| Sep 10, 11:21 AM EDT | Tornado Warning | MLB | Saint Lucie | 24 min |
| Sep 10, 11:40 AM EDT | Tornado Warning | MLB | Okeechobee | 35 min |
| Sep 10, 11:48 AM EDT | Tornado Warning | MLB | Saint Lucie | 27 min |
| Sep 10, 11:58 AM EDT | Tornado Warning | MLB | Brevard, Indian River | 30 min |
| Sep 10, 12:09 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Okeechobee, Osceola, Saint Lucie | 3 hr |
| Sep 10, 12:13 PM EDT | Tornado Warning | MLB | Osceola | 32 min |
| Sep 10, 12:41 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 34 min |
| Sep 10, 1:27 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 33 min |
| Sep 10, 1:42 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 33 min |
| Sep 10, 1:53 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 20 min |
| Sep 10, 2:37 PM EDT | Tornado Warning | MLB | Brevard | 38 min |
| Sep 10, 2:39 PM EDT | Tornado Warning | MLB | Saint Lucie | 51 min |
| Sep 10, 3:12 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 33 min |
| Sep 10, 3:15 PM EDT | Tornado Warning | MLB | Brevard | 30 min |
| Sep 10, 3:16 PM EDT | River Flood Warning | MLB | Osceola | 12 days |
| Sep 10, 3:22 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 23 min |
| Sep 10, 3:56 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Saint Lucie | 109 min |
| Sep 10, 4:09 PM EDT | Tornado Warning | MLB | Brevard | 66 min |
| Sep 10, 4:14 PM EDT | Tornado Warning | MLB | Indian River | 31 min |
| Sep 10, 4:28 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 47 min |
| Sep 10, 4:31 PM EDT | River Flood Warning | MLB | Seminole | 38 hr |
| Sep 10, 4:38 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 22 min |
| Sep 10, 4:42 PM EDT | Tornado Warning | MLB | Brevard, Seminole | 33 min |
| Sep 10, 4:44 PM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 16 min |
| Sep 10, 4:59 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 31 min |
| Sep 10, 5:10 PM EDT | Tornado Warning | MLB | Osceola | 35 min |
| Sep 10, 5:12 PM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 63 min |
| Sep 10, 5:31 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 29 min |
| Sep 10, 5:43 PM EDT | Tornado Warning | MLB | Seminole, Volusia | 32 min |
| Sep 10, 5:45 PM EDT | Tornado Warning | MLB | Volusia | 30 min |
| Sep 10, 5:52 PM EDT | Tornado Warning | MLB | Brevard | 53 min |
| Sep 10, 5:58 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 12 hr |
| Sep 10, 6:15 PM EDT | Tornado Warning | MLB | Lake, Seminole, Volusia | 30 min |
| Sep 10, 6:34 PM EDT | Tornado Warning | MLB | Orange, Seminole | 26 min |
| Sep 10, 6:39 PM EDT | Tornado Warning | MLB | Orange | 36 min |
| Sep 10, 6:58 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 32 min |
| Sep 10, 7:25 PM EDT | Tornado Warning | MLB | Lake | 35 min |
| Sep 10, 7:48 PM EDT | Flash Flood Warning | MLB | Brevard, Indian River, Osceola | 2 hr |
Nearby
Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.